This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Transient Syncope and ECG Changes Associated With the Concurrent Administration of Clozapine and Diazepam

Erkki Tupala, Leo Niskanen, and Jari Tiihonen

Published: September 30, 1999

Article Abstract

Letter to the Editor

Sir: Syncopal attacks have been reported in patients who were treated with a combination of clozapine and benzodiazepines. These patients had a sudden loss of consciousness and no visible respiration or measurable blood pressure followed by recovery within 5 minutes to a few hours. Also, a lethal case and severe orthostatic hypotension4 have been reported for this combination of drugs. We describe a patient who developed a brief syncopal attack with significant electrocardiogram (ECG) changes after clozapine dosage was increased to 300 mg/day while he was receiving diazepam (30 mg/day).


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 60

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Case Report

Safety and Tolerability of Concomitant Intranasal Esketamine Treatment With Irreversible, Nonselective MAOIs: A Case Series

Three cases suggest that concomitant use of intranasal esketamine with an irreversible, nonselective MAOI is safe in...

Read More...